For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic we are concerned Go to previous topic Go to next topic Go to higher level

By whyhim69 On 2012.11.07 22:56
My husband has days when he is really confused/foggy cant really think clearly. Is this an issue with his meds or just a part of the PD not enough dopamine? He has had no change in his meds, and in the afternoon he feels better. he feels better after eating a bagel in mid am, not as foggy. Could it be his diet? This is something we are trying to fix he may go 2 days then ok for a few days then he might go a week feeling confused then it goes away for several weeks......???

By LOHENGR1N On 2012.11.08 00:07
Why, This might sound crazy but is his dopamine generic? Much of our generic medicine now comes from China. There can be a significant difference in them. The FDA will state in places online that this is not so however on their web site it states the bio equivalency of medication can be 80% to 125% ! Now before anyone reading this says boy Lo has finally gone off, bonkers whew we're rid of him woohoo! Read the new labels on acetaminophen "warning dosage" 2 pills 3 times a day (that's for the 500 milligram size) it used to read 2 tablets 4 times in 24 hour period! But if you get a batch in the 125% range and take them 4 times a day you're overdosing!

My last visit to my neurologist I brought several of my generic carba/L-dopa pills, all from the same bottle. Okay now this might sound odd but I'll admit I can do some odd things from time to time. I use a toe nail clipper to cut my pills........the scored line slides in and clip presto cut nicely in two! I had noticed some slid in easy others I had to force. So I turned them side ways and some slid in others I could only get a little ways in. Setting them down you could see some were thicker than others! I showed Him this so he wouldn't start writing feverishly in his notes or talk in hushed tones hurriedly into his mini recorder as I left to room. He could see the difference Himself. He told me to see where the pharmacy got them from and if they could order from a different company. He just writes the prescription and doesn't control them. But by bringing them and showing him he couldn't dispute it and had to admit that my sometimes lately feeling like I needed more med's some times and feeling like I was getting too much others was justified and not just in my head. By saying feeling too much or too little I mean for myself too little and the tremor is worse, feel a little panicky, off center balance wise dystonia etc and too much feel antsy and my arms and or legs have dyskinesia.

You can try keeping an eye on his medicine, feeling better in the afternoon sounds like it's taking longer for his med's to reach therapeutic level in his system from going the night without them. Feeling better after a bagel? Maybe he should eat a little something when taking his med's. I know the general thought is to the Carba/L-dopa on an empty stomach but some can't I'm one who can't and has to eat something. (we're all different). Try keeping a record your self for a couple of weeks to see if there is any pattern to the problem.

That's about all I can suggest as to what might be happening right now with the information given I hope this gives you a few ideas and that it helps. Take care, best of luck and hang in there

By parkinit On 2012.11.08 07:33
Al -

I had no idea about the diff in pill dosages. Forevermore! One more thing to worry about with this PD now!

Also, you bring up a good point about documenting pills, dosages, their effect on the PWP, etc. We do this all the time and looking back, has been a useful tool in "remembering" why we dropped a pill, added a pill, why we don't want to try it again, why we may try it with caution, etc. Any adjustments we make to pills we date and document why and if we remove a pill we document why it was removed.

By lurkingforacure On 2012.11.08 09:25
Al, thank you so much for noticing the physical difference in the pills. To my knowledge, all sinemet is now made in China, and a great many generics as well. I knew about the huge variability in bioavailability from maker to maker, but not that sloppy quality control could produce pills that were actually physically larger than others, sheesh. You were so smart to take them to your neuro!

It's getting to the point to where if I see something is made in China, I think "Made in China: quality guaranteed: always crap." There is a lot of unhappiness over there and horrible working conditions and it's no wonder products have issues.

Thanks again for this tip.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you